Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 385, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 4, 2009, 7:34 PM CDT for Carroll County, Henry County, Weakley County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2009, 7:34 PM CDT (00:34 UTC)
- Expired
- Aug 4, 2009, 8:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Carroll County, TN, Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 100 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1430 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:44 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 4, 6:44 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CDT TUE AUG 4 2009 .UPDATE... UPDATED FOR 00Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 348 PM CDT TUE AUG 4 2009/ .DISCUSSION... REMNANTS OF THIS MORNING/S MCS OVER IL/IN HAVE DROPPED INTO KY AND EASTERN TN AT DISCUSSION TIME. SCATTERED THUNDERSTORMS EXTENDED WEST OF THE MCS THROUGH CENTRAL AND SOUTHERN MO. THIS SCATTERED LINE OF STORMS APPEARED HAVE FORMED ALONG A WEAK BAROCLINIC ZONE... WHILE A MORE PRONOUNCED SURFACE COLD FRONT WAS SLOWLY DROPPING SOUTH THROUGH IA AND EASTERN NE. NOT CONFIDENT THAT THESE STORMS WILL PERSIST INTO THE NIGHTTIME...PARTICULARLY WEST OF THE MS RIVER. HAVE KEPT POPS DOWN INTO THE 20S/30S AT MEMPHIS AT JACKSON. ONE MORE POTENTIAL ROUND OF SCATTERED THUNDERSTORMS WEDNESDAY NIGHT / EARLY THURSDAY... BEFORE THE SOUTHERN PLAINS UPPER LEVEL RIDGE EXTENDS ITS REACH INTO THE LOWER MS RIVER VALLEY. HEAT INDICES WILL LIKELY REACH 105 AT MEMPHIS AND THE EASTERN AR/NORTHWEST MS DELTA WEDNESDAY AFTERNOON. HAVE INCLUDED EXCESSIVE HEAT MENTION IN THE HAZARDOUS WEATHER OUTLOOK. MIDSHIFT WILL LIKELY NEED TO ISSUE HEAT ADVISORY HEADLINES FOR AT LEAST A PORTION OF THE MIDSOUTH FOR WEDNESDAY. GFS/NAM MOS HAVE YET TO KEY IN ON THE SIGNIFICANT EVAPOTRANSPIRATION FOLLOWING THE RECENT RAINS. FOR THURSDAY AND FRIDAY...THE 12Z GFS KEEPS THE MIDSOUTH BETWEEN THE SEA BREEZE STORMS ALONG THE GULF COAST AND THE NORTHWEST FLOW THUNDERSTORMS IN THE UPPER MIDWEST. WHAT REMAINS FOR THE MIDSOUTH IS HOT HUMID AND MOSTLY SUNNY CONDITIONS. MAY SEE ISOLATED AFTERNOON THUNDERSTORMS RETURN LATE WEEKEND/EARLY NEXT WEEK... AS THE UPPER RIDGE CENTER LIFTS EAST TO THE CAROLINAS. PWB && .AVIATION... 00Z TAF CYCLE PRIMARY FORECAST CONCERN FOR THIS EVENING WILL BE SEVERE MCS TRACKING SOUTHEAST OUT OF WESTERN KENTUCKY INTO PORTIONS OF NORTHWEST TENNESSEE. AIRMASS REMAINS AT LEAST MODERATELY UNSTABLE TO THE SOUTH OF THIS COMPLEX...YET LARGE SCALE SUBSIDENCE APPEARS STRONG JUST TO THE WEST OF THIS COMPLEX. SO THERE STILL REMAINS UNCERTAINTY WITH HOW FAR WEST THIS COMPLEX WILL BACKBUILD. DECIDED TO INCLUDE TEMPO FOR A COUPLE OF HOURS AT MKL FOR +TSRA ALONG WITH OCCASIONAL IFR/MVFR CEILINGS/VISBYS AND STRONG WIND GUST POTENTIAL. OTHERWISE THUNDERSTORM POTENTIAL TOO LOW AT ALL OTHER SITES TO INCLUDE TEMPOS...AND HAVE MAINTAINED VFR CONDITIONS AND LIGHT SOUTH WINDS. VFR CONDITIONS WILL PREVAIL TOMORROW MORNING WITH PERIODS OF MVFR POSSIBLE BY AFTERNOON WITH ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 75 94 76 95 / 30 30 10 10 MKL 72 92 70 92 / 40 30 10 10 JBR 73 93 73 94 / 40 30 10 10 TUP 73 94 71 93 / 20 30 20 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 4, 7:02 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 702 PM CDT TUE AUG 4 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 702 PM CDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A JONESBORO TO SAVANNAH LINE. DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND MOST OF WEST TENNESSEE. DAMAGING STRAIGHT-LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. WEDNESDAY AFTERNOON HEAT INDICES WILL APPROACH AND POSSIBLY EXCEED 105 DEGREES OVER THE EASTERN ARKANSAS AND NORTHWEST MISSISSIPPI DELTA...AS WELL AS THE MEMPHIS METRO AREA. A HEAT ADVISORY MAY BE ISSUED WEDNESDAY FOR THESE AREAS. THE OPPRESSIVE HEAT AND HUMIDITY WILL LIKELY CONTINUE INTO THE LATTER HALF OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:19 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 56 min |
| Aug 4, 7:03 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Obion, Weakley | 42 min |
| Aug 4, 7:06 PM CDT | Flash Flood Warning | MEG | Henry, Obion, Weakley | 3 hr |
| Aug 4, 7:38 PM CDT | Flash Flood Warning | MEG | Carroll, Henry, Weakley | 3 hr |
| Aug 4, 7:43 PM CDT | Severe Thunderstorm Warning | MEG | Henry, Weakley | 47 min |
| Aug 4, 8:09 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson | 66 min |
| Aug 4, 9:34 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 56 min |
| Aug 4, 9:38 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 67 min |
| Aug 4, 10:05 PM CDT | Tornado Warning | MEG | Carroll, Gibson, Obion, Weakley | 22 min |
| Aug 4, 10:10 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Gibson, Henry, Lake, Obion and 1 more | 3 hr |
| Aug 4, 10:14 PM CDT | Tornado Warning | MEG | Carroll, Henderson | 46 min |
| Aug 4, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 44 min |
| Aug 4, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson | 51 min |
| Aug 4, 11:00 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake | 45 min |
| Aug 5, 12:02 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 30 min |
| Aug 4, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Clay | 63 min |
| Aug 4, 11:32 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 43 min |
| Aug 4, 11:56 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 37 min |
| Aug 5, 12:41 AM CDT | Flash Flood Warning | MEG | Clay, Greene, Randolph | 3 hr |
| Aug 5, 12:49 AM CDT | Severe Thunderstorm Warning | MEG | Clay, Randolph | 41 min |
| Aug 5, 2:05 AM CDT | Flash Flood Warning | MEG | Craighead, Lawrence, Poinsett | 3 hr |
| Aug 5, 2:47 AM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.